3 Fat Chicks on a Diet Weight Loss Community

3 Fat Chicks on a Diet Weight Loss Community (http://www.3fatchicks.com/forum/)
-   Depression and Weight Issues (http://www.3fatchicks.com/forum/depression-weight-issues-76/)
-   -   Effexor? (http://www.3fatchicks.com/forum/depression-weight-issues/294880-effexor.html)

brittslosingit 04-16-2014 04:48 PM

Effexor?
 
Anyone else on Effexor having problems losing weight? I am doing everything I can (counting calories, drinking tons of water, working out at least 20-30 minutes every day) and nothing is helping. My doctor just keeps saying "You'll see results; keep it up" but I am getting more depressed because I'm not seeing much success.

IBelieveInMe2 05-01-2014 03:11 AM

I can relate!
 
Hello! I just saw this post and wanted to say that I am also on Effexor, along with other meds that make me weight loss resistant. I recently got blood work done because of the meds, and my thyroid levels came back low. At my pleading, my doctor put me on the smallest dose of thyroid medication there is, but it has already helped me to not be so weight loss resistant. I, too, have been knocking myself out to lose weight and couldn't lose A POUND. It is sooooooooo frustrating and ~ yes ~ depressing. But, in the past two months, I have lost 9 pounds, and I think it is because my thyroid levels have balanced out. I am not saying that this is the case with you, but it might be worth having your thyroid levels checked if this EXTREME weight loss resistance continues despite prolonged SERIOUS attempts to lose weight. Best of luck to you! :)

CrimsonTears 05-06-2014 06:11 PM

I just recently stopped taking Effexor and noticed that I did, in fact, have a much harder time losing weight than now! I never had my thyroid checked out like IBelieveInMe2, but maybe her advice would work! If anything, possibly switching to a different SNRI would work also, though I don't really recomend it. I wish you the best of luck!

lfks 01-11-2015 03:08 PM

Too late ?
 
I just came across this post. I also was on Effexor for almost 2 years and gained 80 pounds. My doc Judy switched me to something else to hopefully aid with the excessive weight loss. Have you found anything more helpful than others? Diets, exercise , changes in medication?

thewickedcityx 02-03-2015 02:26 PM

I didn't realize Effexor could cause weight gain or make losing more difficult. I've been on it for almost two years. I wonder if making a switch would help.

pinkflower 02-14-2015 07:15 PM

I started Effexor last May and stopped in December (7 months). I was taking it for migraine prevention. I started it at 140lbs and gained 40 lbs. I also went from perfect chloesterol and labs to having issues all over the place. It also made the sodium in my blood drop, and I found myself at a kidney specialist!

I'm still feeling like I'm in a whirlwind. I gained the weight so rapidly, I don't recognize my body. It doesn't feel like me. I think it was a combo of increasing my appetite and possibly somehow affecting my metabolism. I wouldn't believe it if I didn't see it with my own eyes. I absolutely did NOT eat enough to gain that much weight in a short amount of time, but I did eat more than when I was at my maintenance weight. It made me ravenous. Now I'm on Inderal for migraine prevention. We'll see what happens.

Good luck! I do think it could be affecting your loss, even though they seem to think it is weight neutral, or loss of weight. Definitely not the case for me


All times are GMT -4. The time now is 11:51 AM.

Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2